MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER 4.0 EP-1 DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER 4.0 EP-1 DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 7205324
Medical Device Problem Codes Overheating of Device (1437); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the inner and outer blades of the burr were returned.There was melting evident on the sluff chamber.There was debris present on the inner blade and around the shaft.  an analysis of the customer provided images confirmed the batch number of the device and the reported melting.  a review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed.Factors that could have contributed to the reported event include insufficient irrigation or lack of irrigation.No containment or corrective actions are recommended at this time.Reference: (b)(4).
 
Event or Problem Description
It was reported that during the surgery, in less than one minute after the blade was used the colloid melted at the interface between the blade and the wire.No patient injuries or delay reported.Smith and nephew back-up device was available to complete the surgery.Results of investigation have concluded that there was debris on the inner blade, which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
ABRADER 4.0 EP-1 DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11359483
Report Number1219602-2021-00380
Device Sequence Number11700700
Product Code HAB
UDI-Device Identifier03596010251527
UDI-Public03596010251527
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2023
Device Model Number7205324
Device Catalogue Number7205324
Device Lot Number50759043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1